Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 76, NWS New Orleans, LA

April 25, 2003Livingston Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Apr 25, 2003, 1:25 AM CDT for Livingston Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2003, 1:25 AM CDT (06:25 UTC)
Expired
Apr 25, 2003, 2:00 AM CDT
In force
35 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Livingston Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 6.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2003-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1340 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2003-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1340 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.8
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 250625
SVRNEW
LAC063-250700-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
125 AM CDT FRI APR 25 2003

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LIVINGSTON PARISH IN SOUTHEAST LOUISIANA

* UNTIL 200 AM CDT

* AT 117 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF WALKER...OR ABOUT 9 MILES
  SOUTH OF DENHAM SPRINGS...MOVING NORTHEAST AT 45 MPH.

LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3038 9061 3032 9082 3041 9096 3051 9083

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 9:45 PM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Apr 24, 9:45 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
945 PM CDT THU APR 24 2003

UPDATED ZONES EARLIER TO EITHER ADD POPS TONIGHT OR REMOVE AFTERNOON
FORECAST PORTION. STRONG UPPER LOW OVER NWRN KANSAS THIS EVENIONG
WILL OCNTINUE TO MOVE EAST AS THE WEAK TROUGH EXTENDING SWD THRU THE
SRN PLAINS MOVES EAST RAPIDLY. MOST OF THE REMAINING SHOWER/TSTM ACTIVITY
SHOULD BE OUT OF THE CWA/PWA BY AROUND MIDNIGHT AS DRIER AIR ALOFT
SPREADS EASTWARD. AREA WITH THE BEST CHANCE OF SHOWERS AND TSTMS IS
SOUTHWESTERN MS BUT STILL AN OUTSIDE CHANCE OF A SHOWER REMAINDER OF
THE AREA UNTIL ABOUT MIDNIGHT. CLEARING SKIES AND WARMER TEMPS ON FRIDAY
SHOULD BRING LOWER HUMIDITY UNDER SUNNY SKIES OVER THE REGION.
EXCELLENT WEATHER FOR THE JAZZ FEST IN N.O. THROUGH THIS WEEKEND.
NEXT SIGNIFICANT THREAT OF TSTMS NEXT WEEKEND (FIRST WEEKEND OF MAY).

.NEW...NONE.
LA...NONE.
MS...NONE.

05
Hazardous weather outlook, Apr 24, 6:30 PM CDT, 6 hours 55 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-251100-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
630 PM CDT THU APR 24 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE STILL EXPECTED THIS EVENING AND TONIGHT
AS A STRONG UPPER LEVEL DISTURBANCE AFFECTS THE AREA. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. THE
MAIN HAZARD FROM SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND
LARGE HAIL...AN ISOLATED TORNADO IS ALSO POSSIBLE. THE MOST LIKELY
AREAS TO SEE THIS ACTIVITY WILL BE FROM LAKES MAUREPAS TO
PONTCHARTRAIN NORTHWARD OR NORTH OF INTERSTATE 10.

MARINE...
SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL COASTAL WATERS
INCLUDING LAKES MAUREPAS AND PONTCHARTRAIN FOR WINDS 20 TO 25 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY
BE REQUIRED THIS AFTERNOON.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 1:58 AM CDTSevere Thunderstorm WarningLIXLivingston, Tangipahoa62 min
Apr 25, 1:59 AM CDTSevere Thunderstorm WarningLIXLivingston, Tangipahoa46 min
Apr 25, 2:02 AM CDTSpecial Marine WarningLIX88 min
Apr 25, 2:36 AM CDTSevere Thunderstorm WarningLIXSaint Tammany54 min
Apr 25, 3:18 AM CDTSpecial Marine WarningLIX87 min
Apr 25, 4:46 AM CDTSpecial Marine WarningLIX119 min
Apr 25, 6:08 PM CDTSevere Thunderstorm WarningLIXTangipahoa, Washington37 min
Apr 25, 6:49 PM CDTSevere Thunderstorm WarningLIXWashington26 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.